MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 08443432190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 module is (b)(6).The competitor method is siemens.The patient sample has been requested for investigation.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received a questionable result for one patient sample tested with elecsys tsh on a cobas e 801 module.The customer stated that the result obtained with the roche method does not match the patient's clinical picture of hyperthyroidism.Measurements of the same patient obtained with a competitor method match the patient's clinical picture.The customer stated that discrepancies between roche and the competitor have occurred before with other samples from the same patient starting in 2020.No specific results were provided related to this allegation.The sample in question resulted in a tsh value of 2.29 uui/ml (reference range = 0.27 - 4.20 uui/ml) when tested with the roche method on 20-oct-2023.The sample was repeated with the competitor method on 20-oct-2023, resulting in a tsh value of 0.007 uui/ml.
 
Additional Manufacturer Narrative
The patient sample was provided for investigation and the results obtained by the customer could be reproduced.Further investigations of the sample determined that it contains an interfering factor against the ruthenium label of the tsh assay.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation did not identify a product issue.

Brand Name
ELECSYS TSH
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18144452
Report Number1823260-2023-03619
Device Sequence Number15174533
Product Code JLW
UDI-Device Identifier07613336157633
UDI-Public07613336157633
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08443432190
Device Lot Number73329600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTRAPID (10/12-10/12-0-0); HUMALOG KWIKPEN (0-0-14/16-0-0); LANTUS (0-0-0-17)
Patient Age39 YR
Patient SexFemale